Hair loss is a tricky one with IBD as you can get it with or without medications. During flares, we can often become malnourished, anemic, or low in vitamins B or D any of which can lead to hair loss. Hair loss is often a delayed reaction to a flare, it can happen several months into a flare, rather than at the onset. Every class of medication for IBD lists hair loss as a potential side effect, even though all of those medications have very different active ingredients and methods of working, which makes me think the medications aren't solely to blame. Hairloss should slow, stabilize, and regrowth should begin in time assuming the underlying problem is now resolved. It could take a few months, as these things are often delayed by a few months. Be patient, and it cannot hurt to get a blood test to see if you are still anemic or not. Good luck!
Moderator Ulcerative Colitis
John, 39, UC Proctosigmoiditis
Rx: Remicade @5mgs/kg/6wks; 75mgs 6MP, 4.8g Lialda, and rowasa
I swore to myself that once i was off of prednisone that I'd burn both the pills and bottle with great hedonistic enjoyment: booze, food, and dance. And if I ever need a colectomy... ;-)